Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Apr 20, 2004, 7:50 PM CDT for Campbell County, South Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2004, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 20, 2004, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Campbell County, SD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WUUS53 KABR 210050 SVRABR SDC021-210130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 750 PM CDT TUE APR 20 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 830 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF POLLOCK...OR ABOUT 14 MILES SOUTH OF STRASBURG...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERREID AROUND 800 PM CDT MOUND CITY AROUND 820 PM CDT GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4599 10006 4600 10032 4560 10028 4561 10001 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:40 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 3:40 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT TUE APR 20 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT STRONG S/W IN E SD LATE THIS AFTN WILL MOVE SLOWLY EAST/NORTHEAST OUT OF THE AREA TONIGHT TAKING THE RAIN AND MUCH OF THE CLOUDS WITH IT. SOME TSRAS ARE EXPECTED INTO THIS EVENING ACROSS PARTS OF C SD WHERE THERE IS SOME INSTABILITY. OTHERWISE...WINDS WILL BECOME N ACROSS ALL OF THE CWA BY MIDNIGHT. WEDNESDAY WILL START OFF WITH CLEAR TO PARTLY CLOUDY SKIES WITH INCREASING CLOUDS ACROSS C AND NC SD. THE MDLS AGREE REALLY WELL ON THE TRACK OF A 50H LOW COMING INTO THE PACIFIC NW BY MRNG AND MOVG SE AND INTO THE CENTRAL PLAINS THURSDAY NIGHT THROUGH FRIDAY NIGHT. EXPECT THE BEST CHC OF RAIN WITH THIS WILL BE WITH THE WAA ACROSS C SD WED AFTN AND NIGHT WITH ANOTHER CHC ON THURS. NE SD AND WC MN LOOKS LIKE IT WILL ESCAPE THIS SYSTEM FOR THE MOST PART WITH A SLIGHT CHC OF RW ACROSS THE CWA ON THURS NIGHT. OTHERWISE...SFC HIGH PRES AND COOLER N WINDS SHUD DOMINATE THE CWAS WEATHER THROUGH FRIDAY NIGHT WITH TEMPS RIGHT AROUND NORMAL. .LONG TERM...SATURDAY THROUGH TUESDAY ON SATURDAY...MODELS HAVE UPPER LOW LIFTING NORTHEAST OUT OF CENTRAL PLAINS TOWARD GREAT LAKES...WHILE NORTHERN STREAM TROUGH PASSES THROUGH SOUTHERN CANADA/NORTHERN PLAINS. GFS IS NOW TRYING TO SPEED UP THE NORTHERN TROUGH...MOVING IT THROUGH MORE ON SATURDAY NIGHT VS SUNDAY DAY. HAVE LEFT POPS IN FOR SUNDAY AND SAT NIGHT DRY IN ACCORDANCE WITH THE 00Z GFS. IF MODELS CONTINUE TO TREND FASTER...POPS MAY NEED TO BE MOVED UP IN TIME. OTHERWISE...HIGH TEMPS LOOK TO BE MOSTLY IN THE 60S DURING THE PERIOD. UPPER LEVEL RIDGE BEGINS TO BUILD TOWARD THE END OF THE PERIOD...AND HAVE TEMPS WARMING SLIGHTLY AS A RESULT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MOHR/KNUTSVIG
Hazardous weather outlook, Apr 20, 5:15 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 515 AM CDT TUE APR 20 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211015- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGHOUT THE DAY. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. PARKIN
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.